MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANCELLOUSSCR SYNAPSE Ø4 L24 F/R Ø4 TAN; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANCELLOUSSCR SYNAPSE Ø4 L24 F/R Ø4 TAN; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 04.615.124
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a posterior cervical fusion procedure on (b)(6) 2018, after the placement of the screws and as surgeon was trying to reduce the rod to the screw using the pistol-grip persuader, moving on to the rodding step, the head off a polyaxial screw from popped off a synapse occipito- cervical fusion system (oct) set.The screw was removed and replaced.There was no patient consequences reported.No additional information is available.Concomitant devices reported: pistol-grip persuader (part #, lot # quantity unknown).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: additional product codes: kwp, mnh, mni.Lot number.Date returned to manufacturer.Date of manufacture.Dhr review was completed.Brandywine dhr review.Part no: 04.615.124.Lot no: 7425503.Manufacturing site: (b)(4).Supplier dhr: n/a.Release to warehouse date: 09-jul-2013.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture.Of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Flow: device interaction/functional and visual.Device condition: the device (part: 04.615.124, lot: 7425503, mfg 09-jul-2013) was received at us cq in multiple pieces.The bushing was deformed.All components were returned.The complaint condition was visually confirmed and consistent with the reported condition.Replication of the complaint condition is not applicable as the devices were returned damaged.Lot number review: dhr review showed no ncr¿s were generated during production.The material, and material properties of the returned part were determined to be conforming at the time of manufacture based on review of the dhr(s).Drawing review: the drawing(s) was reviewed; 4.0 mm ti toploading canc scew neutral: bushing: dimensional analysis was not performed as the bushing is significantly deformed by post manufacturing damage.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed as the screw was received in multiple pieces (fell apart) and deformed (bent).A device inspection, device history record review and drawing review were performed as part of this investigation.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is likely that the device encountered unintended forces when attempting to persuade the rod into place due to improper contouring of the rod which caused the neutral body to pop off.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Corrected data: date reported in initial medwatch was 3/24/2018.Correct date should have been 3/23/2018 physical manufacture site.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANCELLOUSSCR SYNAPSE Ø4 L24 F/R Ø4 TAN
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7434583
Report Number2939274-2018-51740
Device Sequence Number109170
Product Code NKG
UDI-Device Identifier10705034740003
UDI-Public(01)10705034740003
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.615.124
Device Catalogue Number04.615.124
Device Lot Number7425503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2018
Initial Date Received by Manufacturer 03/24/2018
Supplement Date Received by Manufacturer05/01/2018
Initial Report FDA Received Date04/16/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR